Alert archive / New Hampshire / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 3, 2007, 11:09 PM EDT for Coos County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 11:09 PM EDT (03:09 UTC)
- Expired
- Aug 4, 2007, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KGYX 040310
FFWGYX
MEC007-017-NHC007-040600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1109 PM EDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
CENTRAL FRANKLIN COUNTY IN WESTERN MAINE...
NORTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 200 AM EDT
* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING FROM DIXVILLE NOTCH TO WILSONS MILLS...AND
EAST TO REDINGTON AND RANGELEY.
SOME OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARRABASSETT VALLEY AND KINGFIELD. SOME CREEKS AND STREAMS IN THE
WATCH AREA INCLUDE BUT ARE NOT LIMITED TO WEST BRANCH...ABBOT BROOK
AND BOG BROOK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4512 7140 4512 7021 4494 7013 4491 7016
4486 7013 4485 7010 4484 7012 4481 7157
TIME...MOT...LOC 0306Z 253DEG 35KT 4508 7046
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:45 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 3, 9:45 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 945 PM EDT FRI AUG 3 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT AND OFF THE COAST SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT SATURDAY NIGHT AND SUNDAY. A WARM FRONT WILL APPROACH THE FORECAST AREA FROM THE SOUTHWEST MONDAY AND WILL MOVE THROUGH MONDAY NIGHT. A TRAILING COLD FRONT WILL MOVE THROUGH ON TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE AREA WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... SVR TSTM WATCH NUMBER 560 WILL END AT 10 PM THIS EVENING. RADAR MOSAIC SHOWS ISOLD STRONG TO SVR TSTMS CONTINUING OVER PORTIONS OF THE FA IN ADVANCE OF AN APPROACHING SFC CDFNT. THE TSTMS SHOULD WEAKEN OVER THE NEXT COUPLE OF HOURS. && .SHORT TERM /MIDNIGHT THROUGH 6 PM SATURDAY/... THE TSTMS WILL WEAKEN AND DIE OUT OVERNIGHT...LEAVING JUST SCT SHRA LATER TNGT. THE CDFNT WILL SLOWLY MOVE SE ACROSS THE FA TNGT AND OFF THE COAST ON SATURDAY. IT WILL TAKE A GOOD PART OF THE DAY SATURDAY TO BRING IN LESS HUMID WX AND COOLER TEMPS ALOFT. THUS SFC TEMPS COULD HIT 90 DEGREES IN MANY SRN AREAS WHILE NRN AND MTS ZONES WILL BE ABLE TO COOL OFF SOME. DRY WX IS EXPECTED SATURDAY THOUGH SOME CLOUDS MAY LINGER AS INDICATED BY MODEL RH FCST. THERE WILL BE SOME F AROUND LATE TNGT DUE TO ANY RAINFALL SATURATING LO LVLS AS WINDS DROP OFF. GENERALLY USED THE GFS40 AND MAV MOS GUIDANCE WITH SOME SUPPORT FROM THE NAM AND MET MOS GUIDANCE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE HIGH PRESSURE AREA BUILDING IN FOR SATURDAY NIGHT AND SUNDAY WILL BRING DRIER CONDITIONS WITH MOSTLY CLEAR SKIES. CLOUD COVER SHOULD INCREASE ON MONDAY AHEAD OF AN APPROACHING WARM FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL SYSTEM ARE EXPECTED TO IMPACT THE FORECAST AREA MONDAY NIGHT AND TUESDAY. A WEAK LOW PRESSURE AREA WILL PASS SOUTH OF THE FORECAST AREA WEDNESDAY BRINGING ANOTHER ROUND OF SCATTERED SHOWERS. HIGH PRESSURE SHOULD BUILD IN BEHIND THE LOW BRINGING FAIR WEATHER THURSDAY AND FRIDAY. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /02Z FRIDAY THROUGH SATURDAY/...VFR CONDITIONS WILL GIVE WAY TO AREAS OF F ESPECIALLY AT KLEB. A FEW SHRA WILL LINGER OVERNIGHT AS THE SCT STG TO PSBLY SVR TSTMS DIE OUT BY MIDNIGHT OR SO. THE F SHOULD LIFT QUICKLY SATURDAY BY 12Z OR 13Z WITH VFR CONDS TO FOLLOW. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FAIR WEATHER WILL PREVAIL SATURDAY NIGHT THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED SHOWERS ARE POSSIBLE WEDNESDAY. && .MARINE... SHORT TERM /18Z FRIDAY THROUGH SATURDAY/...WINDS AND SEAS WILL REMAIN BLO SCA LVLS THRU SATURDAY THOUGH A FEW GUSTS MAY APPROACH 25 KTS FOR AWHILE OVERNIGHT AS BUOYS ALREADY REPORTING THIS. SVR TSTM POTENTIAL ENDS AROUND 10 PM THOUGH A FEW STG TSTMS COULD CONT FOR A COUPLE MORE HOURS. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FAIR WEATHER IS EXPECTED SATURDAY NIGHT THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SCATTERED SHOWERS ARE POSSIBLE WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 3, 10:07 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1007 PM EDT FRI AUG 3 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-050215- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 1007 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TONIGHT THE SEVERE THUNDERSTORM WATCH EXPIRED AT 10 PM BUT SOME STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE LATE EVENING/EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD CONTINUE THROUGH LATE THIS EVENING/EARLY SATURDAY MORNING.
In the hours before
Special weather statement, Aug 3, 9:44 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 944 PM EDT FRI AUG 3 2007 MEZ008-013-040230- NORTHERN FRANKLIN-SOUTHERN FRANKLIN- 944 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 1030 PM EDT... AT 944 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF RANGELEY...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RANGELEY...DALLAS...REDINGTON...MADRID...SALEM AND KINGFIELD THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
Special weather statement, Aug 3, 9:47 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 947 PM EDT FRI AUG 3 2007 MEZ024>028-040230- COASTAL CUMBERLAND-COASTAL WALDO-KNOX-LINCOLN-SAGADAHOC- 947 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY...KNOX COUNTY... SAGADAHOC COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY THROUGH 1030 PM EDT... AT 947 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF BLUE HILL TO ROCKLAND TO NEAR WISCASSET TO 9 MILES SOUTH OF BATH...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WESTPORT...WALDOBORO...UNION... PHIPPSBURG...NORTHPORT...NOBLEBORO...NEW CASTLE...LINCOLNVILLE...HOPE AND EDGECOMB THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
Special weather statement, Aug 3, 10:04 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1004 PM EDT FRI AUG 3 2007 MEZ019-020-024>026-040245- ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-LINCOLN-SAGADAHOC- 1004 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY THROUGH 1045 PM EDT... AT 1004 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF POWNAL...OR ABOUT 11 MILES WEST OF TOPSHAM...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RAYMOND... POWNAL...NORTH YARMOUTH...NORTH WINDHAM...NEW GLOUCESTER...GRAY... FREEPORT...LISBON FALLS...TOPSHAM AND BRUNSWICK THROUGH 1045 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DS
Special weather statement, Aug 3, 10:47 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1047 PM EDT FRI AUG 3 2007 MEZ021-022-040315- INTERIOR WALDO-KENNEBEC- 1047 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND WALDO COUNTY THROUGH 1115 PM EDT... AT 1047 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF CLINTON...OR ABOUT 9 MILES NORTH OF FAIRFIELD...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CLINTON...BURNHAM AND TROY THROUGH 1115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
Local storm report, Aug 3, 10:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1050 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL FREEPORT 43.86N 70.10W
08/03/2007 E0.75 INCH CUMBERLAND ME PUBLIC
&&
SJCSpecial weather statement, Aug 3, 10:55 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1055 PM EDT FRI AUG 3 2007 MEZ008-040330- NORTHERN FRANKLIN- 1055 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 1130 PM EDT... AT 1055 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF CARRABASSETT VALLEY...OR ABOUT 15 MILES SOUTHEAST OF EUSTIS...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CARRABASSETT VALLEY AND KINGFIELD THROUGH 1130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:09 PM EDT | Flash Flood Warning | GYX | Coos | 3 hr |
| Aug 3, 11:09 PM EDT | Flash Flood Warning | GYX | Coos | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.